Medical Questions > Womens Health > Birth Control Forum

Nuvaring worsens my depression!

User Profile
I started Nuvaring and was using it for two weeks. I am not typically depressed, but sometimes I do get depressed. Once I started using the Nuvaring I was very depressed. I would cry randomly and felt sad all the time. I take medication for anxiety and depression, so it is usually under great control. My doctor wants to try putting me on a hormone/ birth control patch to limit my depression when it comes to my period. I have ups and downs during the month and it revolves around my period. I\\\'m wondering why the Nuvaring would worsen my depression but the patch wouldn\\\'t...


Did you find this post helpful?
|

User Profile
replied February 24th, 2011
Birth Control Answer A20001
Hi,
Welcome to ehealthforum.
Depression is mainly caused due to the progesterone content of the birth control method used. Your treating gynecologist might try to put you on lower hormonal content patch or patch with high estrogen content to try and resolve your symptoms. Alternatively you can also discuss about stopping with the Nuvaring and getting started on low dose hormonal pills (with lower progesterone content) to minimize the side effects and continue to remain protected against pregnancy. If you are switching over the birth control, use back-up form of protection during the switch over.
Take care.



|
Did you find this post helpful?
Must Read
Learn the basics about mental disorders, including risk factors, diagnosis, and treatment options. ...
Learn about risk factors to developing a mental health condition. ...
Learn about screening and diagnosis options available for mental conditions....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.